Deleanu Diana MD, PhD

Deleanu Diana MD, PhD
University of Medicine and Pharmacy “Iuliu Haţieganu”, Cluj Napoca

Hyperreactivity Reactions to Biologics
Authors: Diana Deleanu, Irena Nedelea

In the last 10 years, due to the successful result of immunological therapies, many biologics are emerging as a significant therapeutic option for debilitating inflammatory and autoimmune conditions. Adverse reaction to biologics were reported due to increased number and large used of them.
The aim of presentation is adverse events to biologics and their possible therapy.
Drug allergy is an imprevizible reaction after the administration of a biologic in normal dose (tolerated by the majority of subjects) and it is produced by an activation of immune system, either IgE-mediated, either non-IgE-mediated (activation of lymphocytes, or IgGs). One or more mechanism may play a role in hypersensitivity adverse reactions.
Biologics are defined as medication to contain one or more active substances from a biological source. They include: vaccines, immunotherapy, biosimilars, genic therapy, stem cells and tissue therapy. Usually, biologics include mainly drugs containing proteins (eg Insulin, Monoclonal Antibodies as ixekizumab etc). Adverse reactions of biologics may be classified in 3 groups: reaction induced by high amount of cytokine (cytokine storm); hypersensitivity reactions, and secondary immunodeficiency. Our presentations refer mainly to immune-mediated reactions. Anaphylactic reactions are most severe, but happily the are very few. It is possible to induce tolerance by “desensitization” Other type of mediated-immune reaction may develop (eg serum sickness).
In conclusion: There is a low risk of allergioc reaction to biologics. In some cases it is possible to induce tolerance by „desensititation”

Contact PDI 2019's PCO

10 + 13 =

PCO of PDI 2019

Address: A. Panu St. no. 13, Iasi
Tel.: +40 332.40.88.00-05
E-mail: inscrieri@primaderma.ro
Website: www.eventernet.ro